Alert archive / Missouri / Heat Advisories in 2022
Heat Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Jul 8, 2022, 3:05 AM CDT for 10 counties in Missouri; Monroe County, Randolph County, Saint Clair County, Illinois. It took effect at Jul 8, 2022, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 3:05 AM CDT (08:05 UTC)
- In effect from
- Jul 8, 2022, 12:00 PM CDT
- Expired
- Jul 8, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Osage County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jul 7, 10:53 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 10:53 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1053 PM CDT Thu Jul 7 2022
.SHORT TERM... (Through Late Friday Night)
Issued at 255 PM CDT Thu Jul 7 2022
The focus in the short-term remains on multiple potential or ongoing
hazards, ranging from excessive heat to the possible strong/severe
storms and flash flooding tonight.
Starting with the heat, the combination of thicker debris clouds and
outflow associated with upstream convection helped limit
temperatures. Therefore, heat index values for portions of central
and east-central Missouri today as well as southwest Illinois stayed
well-below warning criteria so have canceled these counties early.
Further south, the warning was extended through Friday due to
another day with likely peak heat index values around 105F. This
isn't a sure thing however and is conditional on how convection
evolves late tonight and into Friday morning. As we saw both today
and yesterday, a thunderstorm complex can have a big impact on
keeping temperatures down, even in areas further southeast where
they don't even make it. Cloud debris and outflow early Friday could
prevent these counties from hitting criteria.
Convection development is likely to begin late this evening toward
the midnight hour as a surface wave of low pressure transverses the
quasi-stationary boundary. Earlier runs of the HRRR was showing at
least some isolated strong/severe cells in central and eastern
Missouri near the surface boundary. However, do not believe this
scenario is particularly likely given subsidence behind prior MCS
and lack of support in other CAMs. Widespread storms are expected
overnight tonight along/just north of the track of the surface wave
of low pressure. This puts northeast Missouri and west-central
Illinois again as the likeliest areas to see widespread rainfall.
Given pockets of 2-3+ inches of rain in parts of northeast Missouri,
precipitable water values well over 2.00" (above 99th percentile),
and deep warm cloud depths (~14 kft), flash flooding is a concern.
Therefore, have issued a watch for these areas from midnight
tonight through early Friday morning.
Regarding the potential for strong/severe convection, cannot rule
out an isolated strong/severe storm early this evening like earlier
HRRR runs showed. Given lack of mid/upper air support however
alluded to above/subsidence behind the preceding MCS, do not think
this is a likely scenario. Regarding storms late tonight,
instability available is still a question mark due to the earlier
storms in northeast Missouri and west-central Illinois. Cannot rule
out some marginally severe hail or damaging wind gusts in any
organized cluster of storms, but current thinking is that the threat
will be isolated/unorganized in nature if any severe weather occurs
at all.
By early Friday morning, the trailing cold front is likely to be
nearly bisecting the CWA. CAMs show steady weakening and eventual
dissipation of storms overnight into Friday morning. This largely
makes sense given lessening diurnal instability and some mid/upper
level subsidence behind the departing shortwave trough. However,
would not be surprised to see at least isolated/widely scattered
showers/weak thunderstorms percolate as the low-level jet veers more
to the west. CAMs have been a bit too fast with the dissipation of
nocturnal convection the past couple of days, so made sure to have
at least some low PoPs through the morning. Thunderstorms are
expected to either re-develop or strengthen by mid afternoon along
the cold front before quickly exiting the CWA to the south and east.
Based on this timing, the better chance of a few strong/severe
storms Friday afternoon is also to our south and east. Some
showers/weak thunderstorms are possible behind the front as well,
but should quickly weaken and dissipate during the evening hours
with loss of instability.
The rest of Friday night should be dry, with gradually cooler and
drier (lower humidity) conditions advecting in from the north. Low
temperatures are forecast to drop back into the mid 60s to near 70
degrees which would be right around normal for early/mid July.
Gosselin
.LONG TERM... (Saturday through Next Thursday)
Issued at 255 PM CDT Thu Jul 7 2022
(Saturday - Sunday Night)
A short period of below normal temperatures along with lower
humidity. Dewpoints initially Saturday may still be on the touch
high side, but should decrease throughout the day as persistent low-
level northeasterly flow continues to advect in drier and drier air
into the mid-Mississippi Valley. Highs on Saturday and Sunday are
likely to be mostly in the low to mid 80s. Saturday should be a
touch cooler than Sunday, but dewpoints should be lower on Sunday
compared to Saturday so both days should feel relatively comfortable
for this time of year. Saturday night/Sunday morning is expected to
be the coolest of the period, with lows in the low to mid 60s. Like
the high temperatures, these also would be slightly below normal for
the date.
(Monday - Next Thursday)
A quick (and short!) moderation in temperatures is forecast on
Monday as strong mid/upper level anticyclone to our west strengthens
and expands a bit eastward. The low-level flow becomes southerly,
not only helping to increase temperatures but also humidity levels.
High temperatures in the low to mid 90s are forecast with peak heat
index values of around 100 degrees. At this moment in time, this
appears to be more "typical" summertime hot/humid conditions and
should stay below advisory (105F+) criteria.
Ensemble guidance continues to show a strong trough of varying
degree crossing the Great Lakes early/mid next week. This will bring
a cold front through the region Monday night into early Tuesday.
This front will bring a low chance of thunderstorms to the region.
Behind the front, a prolonged period of dry weather is expected with
low humidity and at least near normal temperatures. Differences
remain between the stronger trough most EPS members suggest vs. the
GEFS which is not as strong with the Great Lakes trough. Given a
broad agreement with the EPS from the CMCE, my guess is that the
cooler solutions are more likely so leaned slightly below normal for
temperatures for the middle of next week.
Gosselin
&&
.AVIATION... (For the 06z TAFs through 06z Friday Night)
Issued at 1052 PM CDT Thu Jul 7 2022
Overnight thunderstorms are beginning to develop and move into
northwest Missouri, and will almost certainly impact UIN between the
start of the 06Z TAF period and early Friday morning. These
thunderstorms are likely to produce lightning and heavy rain, with
strong and erratic wind gusts also possible at times.
Less certainty exists at the central Missouri and St. Louis area
terminals, although all may see at least some shower/thunderstorm
activity overnight through mid morning...including STL. These
terminals are more likely to receive a glancing blow from these
storms, but perhaps still enough for visibility and ceiling
reductions at times. A confidence is low along the I-70 corridor.
A lull in activity is expected with a return to VFR conditions in
most areas during the late morning and early afternoon. Scattered
showers and a few thunderstorms may impact UIN and the St. Louis
area terminals during the mid to late afternoon, although confidence
is low and the most robust afternoon activity is likely to occur
southeast of St. Louis.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 8 AM CDT Friday for Knox MO-Lewis MO-Marion MO-
Monroe MO-Ralls MO-Shelby MO.
Excessive Heat Warning until 8 PM CDT Friday for Crawford MO-
Iron MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Washington MO.
IL...Flood Watch until 8 AM CDT Friday for Adams IL-Brown IL-Pike IL.
Excessive Heat Warning until 8 PM CDT Friday for Randolph IL.
&&
WFO LSXHazardous weather outlook, Jul 7, 3:03 PM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 303 PM CDT Thu Jul 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-082015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 303 PM CDT Thu Jul 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely tonight, mainly in northeast Missouri and west-central Illinois. Heavy rainfall is possible within these storms, and a flash flood watch has been issued. Please see this product for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An excessive heat warning was extended for parts of southeast Missouri and southwest Illinois where peak heat index values Friday afternoon of around 105 degrees are expected. There is a chance of thunderstorms on Friday. There is another chance of thunderstorms Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall amounts over one inch or any reports of flooding to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:46 AM CDT | Areal Flood Advisory | LSX | Shelby | 2 hr |
| Jul 8, 12:49 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 41 min |
| Jul 8, 2:16 AM CDT | Areal Flood Advisory | LSX | Lewis, Marion | 3 hr |
| Jul 8, 2:38 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 3 hr |
| Jul 8, 1:19 PM CDT | River Flood Warning | LSX | Lewis | 7 hr |
| Jul 8, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 29 min |
| Jul 8, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 24 min |
| Jul 8, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Saint Francois, Washington | 32 min |
| Jul 8, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 18 min |
Nearby
Heat Advisories in Missouri, 2022Heat Advisories in Illinois, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.